MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC MICRO-INTRODUCER KIT; INTRODUCER, CATHETER

VASCULAR SOLUTIONS LLC MICRO-INTRODUCER KIT; INTRODUCER, CATHETER
Model Number 7272V
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after investigation.
 
Event or Problem Description
It was reported that: "wires separated.Qty of 2." associated to another complaint.Additional information on 22feb2023: the complaint was on two wires of the same lot number of the micropuncture kits.There were no adverse effects to patient mentioned in phone call.Several attempts to gain more information from the account have been unsuccessful.A follow up report will be submitted if more information becomes available.
 
Additional Manufacturer Narrative
(b)(4).Associated with mdr 2134812-2023-00010.There was no product returned for this complaint.No returned product evaluation could be completed.Mik introducer wire is a supplied unit by heraeus medical.A device history record review was completed for the wire lot.All process steps were followed correctly.Case details were reviewed.Customer stated, "wire separated".No unit was returned to vsi/teleflex for evaluation.It is unknown what damages occurred on the unit and where exactly the separation was noted.Per ifu states the following warning and precaution - never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation.- do not withdraw the guidewire through the needle.If necessary, remove both the needle and guidewire as a unit to prevent the needle from damaging or shearing the guidewire.Additional information was requested.No response was received.It is unknown if any piece was left in the anatomy, or any interventional procedure was employed to treat or remove the separated piece.Customer stated no adverse effects were noted on the patient.A manufacturing record review was completed by heraeus and no related nonconformances were found.The occurrence for similar issues was calculated and found to be 0.0011% for which it is rated as very low and improbable per heraeus.It is likely that the bevel of the needle could have interacted with the coil leading to the separation when operated against resistance.However, without additional information and confirmation from the customer, the most likely root cause of the issue is undeterminable.
 
Event or Problem Description

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16501832
Report Number2134812-2023-00010
Device Sequence Number15017490
Product Code DYB
UDI-Device Identifier10841156107031
UDI-Public10841156107031
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2025
Device Model Number7272V
Device Catalogue Number7272V
Device Lot Number73G2200539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown